Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 84, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 29, 2024, 10:08 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2024, 10:08 PM CDT (03:08 UTC)
- Expired
- May 30, 2024, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 64 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:13 PM CDT | FLASH FLOOD | 1 Nnw Port Neches, TX | Public reports water over roadways in Port Neches. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
359
WGUS54 KLCH 300308
FFWLCH
TXC245-361-300615-
/O.NEW.KLCH.FF.W.0084.240530T0308Z-240530T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1008 PM CDT Wed May 29 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Jefferson County in southeastern Texas...
Southern Orange County in southeastern Texas...
* Until 115 AM CDT.
* At 1008 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Vidor, Bridge City, West Orange, Central Gardens, Rose City,
Southeast Texas Regional Airport, Orangefield, Port Acres and
Pinehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3015 9401 3015 9388 3011 9371 3008 9372
3007 9372 3002 9374 3001 9376 3000 9377
2999 9377 2998 9378 2995 9384 2993 9385
2986 9391 2985 9390 2983 9392 2988 9406
3006 9416
FLASH FLOOD...RADAR INDICATED
$$
781 follow-up statement
808
WGUS74 KLCH 300400
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1100 PM CDT Wed May 29 2024
TXC245-361-300615-
/O.CON.KLCH.FF.W.0084.000000T0000Z-240530T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
1100 PM CDT Wed May 29 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT THURSDAY
FOR NORTHEASTERN JEFFERSON AND SOUTHERN ORANGE COUNTIES...
At 1100 PM CDT, Doppler radar indicated earlier thunderstorms
produced heavy rain across the warned area. Between 1 and 4 inches
of rain have fallen. Flooding impacts will continue, but no
additional rainfall is expected. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Vidor, Bridge City, West Orange, Central Gardens, Rose City,
Orangefield, Southeast Texas Regional Airport, Port Acres and
Pinehurst.
There are reports of flash flooding in the warned area, especially
across Port Neches, Nederland, Groves, Port Arthur, and Bridge City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3015 9401 3015 9388 3011 9371 3009 9372
3008 9372 3007 9372 3002 9374 3001 9376
3000 9377 2999 9377 2998 9378 2995 9384
2993 9385 2986 9391 2985 9390 2983 9392
2989 9406 3006 9413
FLASH FLOOD...RADAR INDICATED
$$
78What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:55 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 29, 6:55 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 655 PM CDT Wed May 29 2024 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 355 PM CDT Wed May 29 2024 Showers and storms are on radar currently in response to a storm system and a boundary that is bisecting the area. Storms this afternoon will begin to taper out near sunset with a quiet evening and overnight period. Little to no change in the overall pattern. The upper ridge is still centered over MX / the Pacific where it will remain over the course of the period. We will see impulses quickly slide across the region, leading to the possibility of seeing daily showers and storms. MaxTs will be in the upper 80s to right at 90 and MinTs in the upper 60s to mid 70s. Dewpoints will be stuck in the 70s, yielding MaxApts around the 90s range. Stigger/87 && .LONG TERM... (Saturday through next Tuesday) Issued at 355 PM CDT Wed May 29 2024 An upper trof extending from the central plains into the northern Gulf of Mexico will continue to slowly work across the region keeping PoPs elevated Saturday into Sunday. The persistent low level tropical airmass, normal for this time of year, will support a low end risk of flash flooding due to high rainfall rates and diurnal heating could allow for a few stronger storms both Saturday and Sunday afternoons. While there continues to be a fairly wide variation in model solutions, the general trend is for persistent ridging over northern Mexico to build up the Texas gulf coast and the western Gulf of Mexico Sunday night into Monday which will suppress all, but the most tenacious diurnally driven afternoon convection. NBM is resolving isolated afternoon PoPs Monday through Wednesday and see no justification to oppose this solution. The decreasing precip and cloud cover will allow afternoon highs to creep back into the upper 80s to lower 90s through the first half of the week and heat indices pushing 100. Jones && .AVIATION... (00Z TAFS) Issued at 651 PM CDT Wed May 29 2024 ISO/SCT storms generally north of I-10, with only one isolated cell just south of LCH. With any storm, VRB winds with G35+ kts possible. Reductions in CIGs/VSBYs to MVFR/IFR briefly possible. Storms dissipate this evening with VFR/MVFR CIGs. While any FG should be localized, BR with VSBYs between 4-8SM possible around daybreak. Expect another round of ISO/SCT storms tomorrow afternoon with the usual brief reductions in CIGs/VSBYs in storm activity. && .MARINE... Issued at 355 PM CDT Wed May 29 2024 Light to moderate onshore flow will continue for the remainder of the period with wave heights in the 2 to 4 foot range. There will be an isolated to scattered chance of daily showers and storms over the coastal waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 67 86 69 85 / 20 50 30 60 LCH 72 86 73 86 / 20 60 20 50 LFT 72 89 74 89 / 10 40 20 40 BPT 74 87 75 88 / 20 60 10 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...87 LONG TERM....66 AVIATION...87
In the hours before
Special weather statement, May 29, 7:53 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
753 PM CDT Wed May 29 2024
LAZ073-241-300115-
West Cameron LA-Southern Calcasieu LA-
753 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CAMERON PARISH
THROUGH 815 PM CDT...
At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hackberry, or 7 miles west of Grand Lake, moving southwest at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3003 9362 3009 9340 3002 9333 2998 9333
2997 9334 2986 9349
TIME...MOT...LOC 0053Z 060DEG 29KT 3003 9339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, May 29, 8:02 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
802 PM CDT Wed May 29 2024
TXZ180-201-259-261-300145-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
802 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...
NORTHEASTERN HARDIN AND SOUTH CENTRAL JASPER COUNTIES THROUGH 845 PM
CDT...
At 802 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caney Head, or 7 miles southwest of Fred, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Fred and Caney Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3042 9439 3059 9438 3064 9401 3034 9399
TIME...MOT...LOC 0102Z 280DEG 15KT 3048 9423
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
78Special weather statement, May 29, 9:47 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
947 PM CDT Wed May 29 2024
LAZ073-141-241-TXZ516-615-616-300330-
West Cameron LA-Southern Calcasieu LA-Northern Calcasieu LA-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
947 PM CDT Wed May 29 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...NORTHEASTERN JEFFERSON AND ORANGE
COUNTIES THROUGH 1030 PM CDT...
At 947 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orange to near Orangefield to near Central
Gardens to 6 miles west of Southeast Texas Regional Airport. Movement
was southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Central Gardens, Pinehurst, Port Acres,
Toomey, Orangefield, and Southeast Texas Regional Airport.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 864, and near
mile marker 844.
Interstate 10 in Louisiana between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2999 9421 3007 9402 3019 9394 3023 9369
3001 9340 2996 9373 2990 9377 2997 9376
3000 9379 2998 9383 2999 9386 2997 9384
2996 9387 2994 9387 2985 9394 2980 9395
2981 9393 2980 9393 2976 9406
TIME...MOT...LOC 0247Z 321DEG 11KT 3016 9373 3014 9389 3002 9398 2997
9413
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
78Local storm report, May 29, 9:52 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
952 PM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Dmg 1 NNE Silsbee 30.36N 94.17W
05/29/2024 Hardin TX Emergency Mngr
Emergency Manager reports trees down in and
north of Silsbee. Time estimated by radar.
&&
MKCLocal storm report, May 29, 9:53 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
953 PM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Flash Flood Silsbee 30.34N 94.18W
05/29/2024 Hardin TX Emergency Mngr
Emergency manager reports water over
portions of SH 327 in Silsbee.
&&
MKCLocal storm report, May 29, 10:07 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1007 PM CDT Wed May 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM Hail 4 NNW Silsbee 30.40N 94.19W
05/29/2024 M0.70 Inch Hardin TX Public
Public reports marble size hail north of
Silsbee on FM 1122.
&&
MKCThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:19 PM CDT | Special Weather Statement | LCH | Tyler | 26 min |
| May 29, 7:28 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 5 hr |
| May 29, 8:02 PM CDT | Special Weather Statement | LCH | Hardin | 43 min |
| May 29, 8:51 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Orange | 39 min |
| May 29, 9:01 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange | 3 hr |
| May 29, 9:47 PM CDT | Special Weather Statement | LCH | Orange | 43 min |
| May 30, 11:56 AM CDT | River Flood Warning | LCH | Hardin | 4 days |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.